Solved

How to resolved Dr. Watson c0000005 in Winword.

Posted on 1998-11-20
4
945 Views
Last Modified: 2013-12-28
About two weeks ago, when I started Word (under Winnt 4.0 wks, then click <view> --> click <tool..> --> click <Form>
to create a form, then I high light the form, right click mouse key, select <properties>, at this time I got Dr. Watson c0000005 (access violation), then my computer is frozen. I checked Event Viwer ID 4097. I reinstalled NT sp4 and Office sp2, and also logger on as a local admin. I always get above error. Any experts can tell my how to resovled this problem and why it happens. Thank you.
0
Comment
Question by:wangs8
  • 2
  • 2
4 Comments
 

Author Comment

by:wangs8
ID: 1794975
Edited text of question
0
 
LVL 5

Accepted Solution

by:
tcalesa earned 50 total points
ID: 1794976
DR W. can actually cause this to happen. try the following:

WARNING: Using Registry Editor incorrectly can cause serious problems
that may require you to reinstall your operating system. Microsoft
cannot guarantee that problems resulting from the incorrect use of
Registry Editor can be solved. Use Registry Editor at your own risk.

To Disable Dr. Watson
---------------------
 
1. Click Start, click Run, type "regedit.exe" (without quotation marks)
   in the Open box, and then click OK.
 
2. Locate the following registry key:
 
      HKEY_LOCAL_MACHINE\Software\Microsoft\Windows NT\CurrentVersion\
         AeDebug
 
   NOTE: Steps 3-4 are optional, but necessary if you want to restore the
   default use of Dr. Watson.
 
3. Click the AeDebug key, and then click Export Registry File on the
   Registry menu.
 
4. Enter a name and location for the saved registry file, and then click
   Save.
 
5. Delete the AeDebug key.

To Enable Dr. Watson
--------------------
 
1. At a command prompt, type the following line, and then press ENTER:
 
      drwtsn32 -i
 
2. Double-click the .reg file you created in steps 3-4 above.

Good Luck
0
 

Author Comment

by:wangs8
ID: 1794977
I know Dr.Watson may cause problem for running some apps. However, this computer run everything fine about two weeks ago. So, that means this problem might cause by other reasons. I do not want to disable Dr. Watson as it still is good program to trace which apps are stopped. Could you find some better way for this problem.
0
 
LVL 5

Expert Comment

by:tcalesa
ID: 1794978
What has been done to the machine in the past two weeks?
0

Featured Post

Do email signature updates give you a headache?

Are you constantly making changes to email signatures? Are the images not formatting how you want them to? Want high-quality HTML signatures on all devices, including on mobiles and Macs? Then, let Exclaimer solve all your email signature problems today.

Question has a verified solution.

If you are experiencing a similar issue, please ask a related question

Recently Microsoft released a brand new function called CONCAT. It's supposed to replace its predecessor CONCATENATE. But how does it work? And what's new? In this article, we take a closer look at all of this - we even included an exercise file for…
If you need to start windows update installation remotely or as a scheduled task you will find this very helpful.
Windows 8 comes with a dramatically different user interface known as Metro. Notably missing from the new interface is a Start button and Start Menu. Many users do not like it, much preferring the interface of earlier versions — Windows 7, Windows X…
With the advent of Windows 10, Microsoft is pushing a Get Windows 10 icon into the notification area (system tray) of qualifying computers. There are many reasons for wanting to remove this icon. This two-part Experts Exchange video Micro Tutorial s…

863 members asked questions and received personalized solutions in the past 7 days.

Join the community of 500,000 technology professionals and ask your questions.

Join & Ask a Question

Need Help in Real-Time?

Connect with top rated Experts

24 Experts available now in Live!

Get 1:1 Help Now